Birth Control/Did I have a miscarriage?
QUESTION: to give you some background, I started using birth control (Ortho Evra Patch) three weeks ago. A few weeks before that I had unprotected sex with my boyfriend while I was on my period. I did not think I was pregnant though, and the clinic did not give me a pregnancy test before giving me my birth control. I've been feeling slightly nauseous throughout the past couple of weeks, but thought this might be a symptom of the birth control.
On Sunday (June 1st) I removed my patch and started my patch-free week. Today (Weds, June 4th) I started having cramps, and started bleeding, but thought I was just getting my normal period. The cramps became very severe and the worst pain I've ever felt. I had to leave work and could hardly walk. The cramps were also different than I've felt before because they came in waves.
When I went to the bathroom I saw something had come out of my body. It was a firm whiteish/grey thing that sort of resembles skin and was about three inches long. I threw it away but took photos first if you need to see them.
My question is, if this is a miscarriage? Or something else wrong? Or is this thing caused from my birth control? Please let me know, as I'm worried about my health. I took medicine and the pain is a lot better now, but I am still wondering what happened to me and if I should see a doctor??
Thank you for your help.
ANSWER: Did you start the pill during a period? Thank you.
---------- FOLLOW-UP ----------
QUESTION: No I didn't. I dtarted it before my period was due.
Most likely the cramps were due to the fact that you started the pill late in your cycle, especially if the period was also heavy. It's also possible that this was a miscarriage. I don't think there is any way to tell at this point. I wouldn't worry that something else is wrong. If you keep taking the pill, I expect that you will have normal periods in the future. I don't think you need to see a doctor unless you have further trouble.